Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 48, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 22, 2011, 2:09 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 23, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 2:09 PM MDT (20:09 UTC)
- In effect from
- May 23, 2011, 2:00 PM MDT
- Expired
- May 23, 2011, 8:17 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3907 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS84 KEPZ 222009 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 209 PM MDT SUN MAY 22 2011 ...CRITICAL FIRE CONDITIONS RETURN MONDAY AND TUESDAY TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE THE NEXT COUPLE OF DAYS...AS A SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE DISTURBANCES TRACK THROUGH THE REGION. WINDS ALOFT WILL STRENGTHEN OVER NEW MEXICO AND WEST TEXAS AS A RESULT. ATMOSPHERE FAVORS EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE. APPROACH OF THESE WAVES WILL ALSO GENERATE SURFACE LOW PRESSURE TO OUR NORTHEAST OVER NORTHERN TEXAS...WHICH WILL ASSIST IN GENERATING GUSTY WINDS MONDAY AND ESPECIALLY TUESDAY. WHILE 20 FOOT WIND SPEEDS IN MOST AREAS OF THE GILA NATIONAL FORECAST MONDAY WILL BE JUST BELOW CRITICAL FIRE CONDITIONS...THESE CONDITIONS WILL LIKELY BE MET FOR AN HOUR OR TWO IN FAVORED LOCATIONS....SUCH AS SLOPES WITH SOUTH AND WEST EXPOSURE TO THE WIND. NMZ110-231500- /O.CAN.KEPZ.FW.A.0044.110523T2000Z-110524T0300Z/ /O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/ SOUTHWEST MOUNTAINS- 209 PM MDT SUN MAY 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... ...FIRE WEATHER WATCH IS CANCELED MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELED THE FIRE WEATHER WATCH FOR MONDAY...HOWEVER A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 20 MPH EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY EVENING. ON TUESDAY...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER REACHES OF THE GILA NATIONAL FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111>113-TXZ055-056-231500- /O.UPG.KEPZ.FW.A.0044.110523T2000Z-110524T0300Z/ /O.NEW.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/ /O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 209 PM MDT SUN MAY 22 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT MONDAY...HAS BEEN UPGRADED TO THIS RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY EVENING. ON TUESDAY...LOOK FOR 20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER REACHES OF THE CAPITAN AND SACRAMENTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
2 follow-up statements
635 WWUS84 KEPZ 231312 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 712 AM MDT MON MAY 23 2011 ...CRITICAL FIRE CONDITIONS RETURN MONDAY AND TUESDAY TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE THE NEXT COUPLE OF DAYS...AS A SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE DISTURBANCES WILL TRACK THROUGH THE REGION. WINDS ALOFT WILL STRENGTHEN OVER NEW MEXICO AND WEST TEXAS AS A RESULT TODAY. ATMOSPHERE FAVORS EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE. APPROACH OF THESE WAVES WILL ALSO GENERATE SURFACE LOW PRESSURE TO OUR NORTHEAST OVER NORTHERN TEXAS...WHICH WILL ASSIST IN GENERATING GUSTY WINDS MONDAY AND ESPECIALLY TUESDAY. NMZ110-240400- /O.EXA.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/ /O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/ SOUTHWEST MOUNTAINS- 712 AM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY. ALSO A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY EVENING. ON TUESDAY...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER REACHES OF THE GILA NATIONAL FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111>113-TXZ055-056-240400- /O.CON.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/ /O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 712 AM MDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY. ALSO A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY EVENING. ON TUESDAY...LOOK FOR 20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER REACHES OF THE CAPITAN AND SACRAMENTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BRICE
885 WWUS84 KEPZ 240217 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 817 PM MDT MON MAY 23 2011 ...CRITICAL FIRE CONDITIONS WILL RETURN TUESDAY TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE ON TUESDAY...AS A SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE DISTURBANCES CROSS THE REGION. WINDS ALOFT WILL STRENGTHEN OVER SOUTHERN NEW MEXICO AND WEST TEXAS AS A RESULT. THE ATMOSPHERE FAVORS EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE. APPROACH OF THESE WAVES WILL ALSO GENERATE SURFACE LOW PRESSURE TO OUR NORTHEAST OVER SOUTHWEST KANSAS...WHICH WILL ASSIST IN GENERATING GUSTY WINDS TUESDAY AFTERNOON AND EVENING. NMZ110>113-TXZ055-056-241345- /O.CAN.KEPZ.FW.W.0048.000000T0000Z-110524T0300Z/ /O.UPG.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/ /O.NEW.KEPZ.FW.W.0049.110524T1800Z-110525T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 817 PM MDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER REACHES OF THE GILA NATIONAL FOREST AND SACRAMENTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:30 AM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 22, 2:30 AM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MDT SUN MAY 22 2011
.SYNOPSIS...
WEAK UPPER RIDGE OVER THE SOUTHWEST WILL GIVE WAY TO A PACIFIC
TROUGH FORMING OVER THE WEST COAST THIS AFTERNOON. CONTINUED DRY
WEST TO SOUTHWEST FLOW WILL ALLOW FOR PLENTY OF SUNSHINE AND
WARMER TEMPERATURES TODAY AND WELL INTO THE WORK WEEK. WINDS WILL
BE ON THE INCREASE THROUGH TUESDAY AS THIS NEXT SYSTEM APPROACHES
FROM THE WEST. BREEZY CONDITIONS WILL RETURN THIS AFTERNOON
FOLLOWED BY WINDY CONDITIONS BOTH MONDAY AND TUESDAY. THE UPPER
TROUGH WILL EXIT THE REGION ON WEDNESDAY ALLOWING WINDS TO SLACKEN
FOR THE LATER HALF OF THE WEEK. STILL NO RAIN IN THE FORECAST FOR
THE NEXT SEVEN DAYS.
&&
.DISCUSSION...
WEAK AND FLAT UPPER RIDGING REMAINS OVER THE REGION THIS MORNING.
THIS FEATURE WILL SHIFT EAST TODAY AS THE NEXT PACIFIC TROUGH
BEGINS TO COME ASHORE THIS AFTERNOON. THIS WILL BRING A RETURN TO
DEEP SOUTHWEST FLOW ACROSS THE REGION THROUGH TUESDAY. IT APPEARS
THE GFS WINDS HAVE COME BACK IN LINE WITH OTHER MODEL'S OUTPUTS
TODAY. A BREEZY AFTERNOON WILL RESULT FROM THE LOSS OF THE UPPER
RIDGE TODAY. ABOVE NORMAL AFTERNOON TEMPERATURES WILL ALLOW FOR
DEEP MIXING TO NEARLY H6 LEVEL WHERE 25-30 KTS RESIDE. THUS GOOD
MIX DOWN WILL ALLOW FOR 15-25 MPH WITH A FEW GUSTS TO 30 POSSIBLE.
LOWLAND TEMPS NEAR 90 TODAY. PLENTY OF SUNSHINE WITH JUST SOME
HIGH CLOUDS.
MONDAY AND TUESDAY WINDS FURTHER STRENGTHEN AS THE PACIFIC TROUGH
NEARS THE AREA. A LEE SURFACE TROUGH WILL REDEVELOP AND DEEPEN IN
RESPONSE TO THE UPPER SYSTEM. GOOD ALIGNMENT ALOFT TO SURFACE...
DEEP MIXING...AND STRONGER WINDS ALOFT WILL COMBINE TO PRODUCE
WINDY CONDITIONS BOTH AFTERNOONS. BOTH DAYS LOOK TO APPROACH WIND
ADVISORY CRITERIA...BUT TUESDAY LOOKS BETTER FOR STRONGER WINDS.
DUST AND FIRE DANGER WILL BE THE MAIN ISSUES AS THIS WILL NOT BE A
HIGH-END WIND EVENT.
TUESDAY NIGHT A WEAK PACIFIC SURFACE FRONT MOVE ACROSS THE AREA AS
THE UPPER TROUGH BEGINS TO EXIT EAST. THERE APPEARS TO BE LITTLE
TO NO COOLING BEHIND THE FRONT. FOR THE REST OF THE WEEK UPPER
RIDGING RETURNS. THIS WILL ALLOW FOR WEAKER WINDS THROUGH THE REST
OF THE WEEK.
MODELS SHOW A BACKDOOR FRONT PUSHING IN FROM THE EAST FRIDAY NIGHT
WITH SOME MOIST EASTERLY FLOW BACKING INTO THE REGION ON SATURDAY.
MODELS HINT AT SLIGHT PRECIPITATION CHANCES FROM EL PAS EASTWARD
LATE SATURDAY INTO NEXT SUNDAY. THIS SHALL NOT PROMPT THE
INCLUSION OF POPS AS THE ODDS APPEAR QUITE LOW ON THIS OCCURRING.
&&
.AVIATION...VALID 22/12Z-23/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. WEAK UPPER LEVEL
HIGH PRESSURE CURRENTLY OVER THE AREA...WILL GIVE WAY TO
STRENGTHENING FLOW ALOFT THIS AFTERNOON...AS A WEAK SHORTWAVE
DISTURBANCE APPROACHES THE AREA FROM THE PACIFIC. LOOK FOR WINDS
220-24015G25KT ALL TERMINALS GENLY AFT 18Z. LGT OCNL MDT TURBC
SFC-100 ALONG AND UP TO 50 SM EAST OF AREA MOUNTAINS AFT 15Z. &&
.FIRE WEATHER...
WEAK UPPER-LEVEL HIGH PRESSURE CURRENTLY OVER THE SOUTHWEST...
WILL GIVE WAY TO STRENGTHENING WINDS ALOFT OVER OUR AREA...AS A
SLOW-MOVING UPPER-LEVEL TROUGH APPROACHES AND MOVES THROUGH THE
REGION SUNDAY THROUGH TUESDAY. THIS WILL BRING AN INCREASE IN 20-FOOT
WINDS BEGINNING THIS AFTERNOON. WARMER SURFACE TEMPERATURES WILL
HELP TO EFFICIENTLY MIX DOWN STRONGER WINDS ALOFT DOWN TO THE
SURFACE. APPROACH OF THIS DISTURBANCE WILL ALSO GENERATE LEE
SURFACE LOW PRESSURE TO OUR NORTHEAST...WHICH WILL ASSIST IN
GENERATING GUSTY WINDS THIS AFTERNOON AND ESPECIALLY MONDAY AND
TUESDAY. GIVEN EXTREME TO EXCEPTIONAL DROUGHT CONDITIONS...WITH
DAILY MIN RH EXPECTED TO CONTINUE RANGING FROM THE SINGLE DIGITS
VALLEYS TO THE LOW TO MID TEENS FOR AREA MOUNTAINS...THESE WINDS
WILL CREATE CRITICAL FIRE CONDITIONS FOR MOST AREAS BEGINNING
MONDAY.
CRITICAL FIRE CONDITIONS CONTINUE TUESDAY...AS SECOND SHORT WAVE
DISTURBANCE FOLLOWS. THIS FEATURE IS EXPECTED TO BRING WINDS 10-20
MPH STRONGER AREA WIDE THAN MONDAYS FORECAST WINDS. LITTLE IN THE WAY
OF ANY COOLING IS EXPECTED WITH EITHER FEATURE...GIVEN THEIR LOW
AMPLITUDE AND TRAJECTORY THROUGH THE FOUR CORNERS. BROAD HIGH
PRESSURE ALOFT WILL BUILD NORTHWARD OVER THE REGION FROM MEXICO
LATER NEXT WEEK...RAISING HIGHS WELL ABOVE NORMAL FOR THE FIRST TIME
IN A WHILE. HAINES INDICIES WILL RANGE FROM 4-5 THROUGH
MIDWEEK...WITH SUNDAY AS AN EXCEPTION...WHERE VALUES WILL CLIMB TO 6
IN SOME AREAS. VALUES OF 6 WILL RETURN LATER NEXT WEEK WITH THE
WARMING EXPECTED TO TAKE PLACE UNDER THE HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 90 65 89 65 90 / 0 0 0 0 0
SIERRA BLANCA TX 94 58 92 60 90 / 0 0 0 0 0
LAS CRUCES 88 58 87 53 88 / 0 0 0 0 0
ALAMOGORDO 87 55 86 55 86 / 0 0 0 0 0
CLOUDCROFT 69 43 67 49 66 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 88 55 87 51 85 / 0 0 0 0 0
SILVER CITY 80 49 81 51 81 / 0 0 0 0 0
DEMING 88 53 88 50 88 / 0 0 0 0 0
LORDSBURG 89 55 87 52 88 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
14-BIRDHazardous weather outlook, May 22, 6:50 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 650 AM MDT SUN MAY 22 2011 NMZ022>025-030>032-TXZ055-056-231200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 650 AM MDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN A THREE DAY INCREASE TODAY AND BECOME BREEZY TO MILDLY WINDY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY AGAIN ON MONDAY AND TUESDAY WITH DRY CONDITIONS CONTINUING. THUS ELEVATED FIRE DANGER...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:32 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.